MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: initial evaluation summary: customer report of balloon inflation issue was confirmed.Device was returned with visible traces of blood.The balloon would not maintain inflation due to interlumen leakage between the inflation lumen and the infusion lumen.Balloon was able to be deflated without difficulty.X-ray revealed that the core wire had dislodged from the hub.All other through lumens were found to be patent without any leakage or occlusion.As received, traces of unknown green material were visible within the balloon.Shaft was kinked approximately 1.2" distal from the hub.No other visual damage or other abnormalities were found.H10: additional manufacturer narrative: the reported event was confirmed through preliminary evaluation of the device.The reported event is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report about an intraclude (icf100) balloon leak during a robotic mvr case.After occluding aorta and arresting heart, surgeon noted loss of occlusion after about 15min.Parameters all normal ranges of balloon pressures and expected initial volume (around 24cc for initial occlusion) based on size of aorta (3.2 cm).Surgeon added more volume (a few cc's each time) to icf100 to occlude the aorta and reach an internal pressure of around 400mmhg.This happened 2 more times.During the procedure, there was a normal level of tugging/ pulling during placement.No abnormal resistance when removing the device.Surgery complete with no adverse events.Upon completion of case, surgeon filled the balloon with saline on back table and noted a small hole at distal tip of balloon.He would like for it to be examined.Nothing noted at initial prep of balloon prior to case.The balloon was inflated 15 ml during preparation and the device was introduced through an er21b.No resistance was noted during insertion/ advancement/ placement.The patient had a clear cta prior to the procedure.
 
Additional Manufacturer Narrative
H11 corrected data- h6 component code was corrected to catheter as the leakage suspected to be from the balloon was found to actually be from the catheter lumen h11 manufacturer narrative: b5 description of event updated with additional information.G3 awareness date updated.G6/ h2 follow up type entered.H3/ h6 investigation type/ findings/ conclusions updated per evaluation.The reported complaint was confirmed through product evaluation.No change to product evaluation findings but documentation that the provided image was reviewed is added: customer report of balloon inflation issue was confirmed.Device was returned with visible traces of blood.The balloon would not maintain inflation due to interlumen leakage between the inflation lumen and the infusion lumen.Balloon was able to be deflated without difficulty.X-ray revealed that the core wire had dislodged from the hub.All other through lumens were found to be patent without any leakage or occlusion.As received, traces of unknown green material were visible within the balloon.Shaft was kinked approximately 1.2" distal from the hub.No other visual damage or other abnormalities were found.Photo provided showed device pouch and label; however, pouch was not returned.The manufacturing lot was reviewed and no specific failures or rejects were noted regarding balloon and shaft leakage.Current mitigations are deemed adequate.Based on the available information, the most likely cause of occlusion difficulty is the leakage reported and found in evaluation.The hole suspected at the distal tip of the balloon was not noted as part of evaluation, but the fluid leaking from the device was most likely from the interlumen leakage found in evaluation.The most likely cause of the interlumen leakage is the dislodged corewire which is most likely caused by excessive forces during the procedure.The instructions for use state, "warning: avoid excessive shaft retraction/traction as damage to the catheter may occur." handling may have been a factor, as excessive handling force can cause the core wire to become dislodged; the presence of kinking also indicates excessive force may have been used during the procedure.No defect was reported to be noted during device preparation.Root cause currently deemed as most likely related to operational context.A manufacturing deficiency is not suspected nor confirmed.No evidence of an edwards/ supplier defect was found.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report about an intraclude (icf100) balloon leak during a robotic mvr case.After occluding aorta and arresting heart, surgeon noted loss of occlusion after ~15min.Parameters all normal ranges of balloon pressures and expected initial volume (~24cc for initial occlusion) based on size of aorta (3.2 cm).Surgeon added more volume (a few cc's each time) to icf100 to occlude the aorta and reach an internal pressure of ~400mmhg.This happened 2 more times.During the procedure, there was a normal level of tugging/ pulling during placement.No abnormal resistance when removing the device.Surgery complete with no adverse events.Upon completion of case, surgeon filled the balloon with saline on back table and noted a small hole at distal tip of balloon.He would like for it to be examined.Nothing noted at initial prep of balloon prior to case.The balloon was inflated 15 ml during preparation and the device was introduced through an er21b.No resistance was noted during insertion/ advancement/ placement.The patient had a clear cta prior to the procedure.Per the edwards representative, there was no change in strategy except for having to add volume.

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key21756436
Report Number2015691-2025-02527
Device Sequence Number12817135
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public(01)00690103190007(17)260724(11)240724(10)BSLC7509
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberICF100
Device Lot NumberBSLC7509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown